Alert archive / West Virginia / High Wind Warnings in 2009

High Wind Warning 2, NWS Baltimore/Washington

December 9, 2009Allegany County, Maryland; 4 counties in West Virginia

NWS Baltimore/Washington issued this high wind warning at Dec 9, 2009, 2:07 PM EST for Allegany County, Maryland; 4 counties in West Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 2:07 PM EST (19:07 UTC)
Expired
Dec 9, 2009, 7:00 PM EST
In force
5 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV

The radar

The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 2:30 PM ESTNON-TSTM WND DMG1 Ese Welton, WVTREE DOWN ON DURGAN RD 1S OF US RT 220.
Dec 9, 5:00 PM ESTNON-TSTM WND DMG10 W Cumberland, MDTREE DOWN IN GEORGES CREEK
Dec 9, 5:00 PM ESTNON-TSTM WND DMGBarton, MDTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 943 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
943 m²/s²
0-3 km storm-relative helicity
1271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 091907
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
207 PM EST WED DEC 9 2009

MDZ501-502-VAZ021-WVZ050-054-055-501>504-100315-
/O.NEW.KLWX.HW.W.0002.091209T1907Z-091210T0000Z/
/O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
207 PM EST WED DEC 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT
TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS
FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS
UP TO 60 MPH WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THE
GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND DOWNED TREES
WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

VAZ036-100315-
/O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
NELSON-
207 PM EST WED DEC 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT
TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS
FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS
UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS
OVERNIGHT...AND DOWNED TREES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ003-VAZ025>031-WVZ051>053-100315-
/O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN
207 PM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT
TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS
FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS
UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS
OVERNIGHT...AND DOWNED TREES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ037>042-050>057-
100315-
/O.CON.KLWX.WI.Y.0010.091209T2000Z-091210T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-ALBEMARLE-GREENE-MADISON-
RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
207 PM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT
TO CROSS THE AREA LATE THIS AFTERNOON AND EVENING. STRONG AND
GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS
FRONT. GUSTS UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY
HEAVY RAINS OVERNIGHT...AND DOWNED TREES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS71 KLWX 092345
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EST WED DEC 9 2009

MDZ501-502-VAZ021-WVZ050-054-055-501>504-100600-
/O.EXP.KLWX.HW.W.0002.000000T0000Z-091210T0000Z/
/O.EXT.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
645 PM EST WED DEC 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

THE HIGH WIND WARNING EXPIRED AT 7 PM EST THIS EVENING. A WIND
ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST THURSDAY.

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING STRONG AND
GUSTY WINDS FROM THE WEST AND SOUTHWEST. GUSTS UP TO 55 MPH WILL
OCCUR TONIGHT. USE CAUTION IF YOU ARE DRIVING ACROSS A BRIDGE IN A
HIGH PROFILE VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MDZ003-VAZ025>031-WVZ051>053-100600-
/O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN
645 PM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING A COLD FRONT
TO THE AREA THIS AFTERNOON AND EVENING. STRONG AND GUSTY WINDS
FROM THE WEST AND SOUTHWEST WILL DEVELOP BEHIND THIS FRONT. GUSTS
UP TO 50 MPH WILL OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS
OVERNIGHT...AND DOWNED TREES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057-
100600-
/O.CON.KLWX.WI.Y.0010.000000T0000Z-091210T0600Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
645 PM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

A DEEP LOW PRESSURE SYSTEM TO THE NORTH WILL BRING STRONG AND
GUSTY WINDS FROM THE WEST AND SOUTHWEST. GUSTS UP TO 50 MPH WILL
OCCUR. THE GROUND WAS SATURATED BY HEAVY RAINS OVERNIGHT...AND
DOWNED TREES WILL BE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
RDH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Dec 9, 1:13 PM EST, 54 minutes earlier.

Area forecast discussion, Dec 9, 1:13 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EST WED DEC 9 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE INTO THE GREAT LAKES AND SOUTHERN CANADA
TODAY. THE WARM FRONT ASSOCIATED WITH THIS LOW WILL REMAIN OVER THE
REGION THIS MORNING...BRINGING MORE RAIN. THE COLD FRONT ASSOCIATED
WITH THIS LOW WILL PASS THROUGH THIS AFTERNOON. HIGH PRESSURE WILL
BUILD IN BEHIND THE COLD FRONT TONIGHT THROUGH FRIDAY...BRINGING
DRY AND VERY COLD CONDITIONS. LOW PRESSURE MAY IMPACT THE REGION
DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE TO ISSUE A WIND ADVISORY. WIND GUSTS BEHIND THE FRONTAL
BOUNDARY OVER WEST VIRGINIA HAVE PICKED UP TO AROUND 40 KT...EVEN
OUT OF THE PRECIP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
CDFNT ASSOCIATED WITH MODIFIED ARCTIC AMS MOVES THRU RGN LATE THIS
AFTN. GUSTY WINDS CONT THRU EARLY THIS EVE BFR TEMPS DROP
DRASTICALLY AND AIR DRIES. UPSLP SNOW PSBL TNGT ALONG WRN SLOPES
OF ALLEGHENY FRONT...BUT ACCUMULATIONS XPCD TO BE AROUND ONE INCH.
SHARPLY COLDER MINIMA AS SKIES CLR AND VERY COLD...DRY AIR ARRIVES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODIFIED ARCTIC AMS ARRIVES THU IN WAKE OF TROF. DIFFERENCES EXIST
BTWN SHORTER RANGE MODELS IN STRENGTH OF COLD AIR. HAVE COOLED
MAXIMA THU AFTN BY A FEW DEG F OVER PREV FCST...HOWEVER IF GFS IS
CORRECT...THERE IS ROOM TO CONT COOLING TREND. COLD AIR RMNS IN
PLACE FRI. DRY WX AS HIPRES BUILDS.

MINIMAL CHGS MADE TO EXTENDED FCST ATTM. PSBLTY OF A BRIEF SNOW
SAT-SAT NGT AS A QUICK-MOVG SHRTWV TROF PASSES TO S AND
STRENGTHENS A COASTAL LOPRES SYSTEM. ANOTHER ARCTIC ORIGIN AMS
ARRIVES BY EARLY NEXT WEEK.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
CLOUDS CONTINUE TO LINGER ACROSS THE AREA THIS MORNING IN THE WAKE
OF THE HEAVY RAINS. WIDESPREAD IFR CIGS REMAIN THIS MORNING...WITH
SOME POCKETS OF LIFR. EXPECT CIGS TO BREAK AND LIFT TO MVFR THIS
AFTERNOON...BUT ISOLATED/SCATTERED SHOWERS WILL BE LIKLEY AS A
COLD FRONT MOVES THROUGH. PRESSURE GRADIENT INCRS AND MAY PROMOTE
GUSTY WINDS AT ALL TERMINALS.

STRONG CDFNT MOVES THRU EARLY THIS EVE...WITH STRONG WLY WINDS
CONTG THRU TNGT. HIPRES BUILDS THU AND FRI.

SUB-VFR CIGS AND VSBYS PSBL SAT-SAT NGT AS A QUICK-MOVG SHRTWV
TROF COULD YIELD A BRIEF PERIOD OF RAIN OR SNOW. HIPRES BUILDS
AGAIN EARLY NEXT WEEK.

&&

.MARINE...
HAVE ISSUED A GALE WARNING IN CONJUNCTION WITH THE WIND ADVISORY.

STRONG WINDS MAY CONT INTO THU...BUT ATTM DURATION AND STRENGTH OF
WINDS UNCERTAIN.

&&

.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMOLIES ARE BEING NOTED ACROSS THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC THIS MORNING.
HIGH TIDES THIS AFTERNOON WILL AVERAGE AROUND TWO FEET ABOVE
NORMAL...SO HAVE ISSUED A COASTAL FLOOD ADVISORY. THE WATER LEVELS
IS THE POTOMAC MAY ALSO BE EXACERBATED DUE TO RUN OFF FROM HEAVY
RAINS. LOCAL MODELS DO INDICATE THE POSSIBILITY OF ELEVATED TIDAL
LEVELS FOR THE NEXT COUPLE OF HIGH TIDE CYCLES. THE ADVISORY MAY
HAVE TO BE EXTENDED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     MDZ007-011-013-014-016>018.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ501.
VA...COASTAL FLOOD ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     VAZ052>055-057.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ021-025-026-
     036.
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ054-501>503.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ532-
     533-540-541.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY FOR
     ANZ532>534-537-540-541-543.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ530-531-
     538-539-542.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ534-
     537-543.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ535-536.

&&

LISTEMAA
Hazardous weather outlook, Dec 9, 11:03 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 AM EST WED DEC 9 2009

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1103 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC AND
WESTERN SHORE OF THE CHESAPEAKE BAY FOR HIGHER THAN NORMAL WATER
LEVELS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FOR THE TIDAL POTOMAC
AND MARYLAND CHESAPEAKE BAY THROUGH THE AFTERNOON.

A GALE WARNING IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE
BAY FROM NORTH BEACH TO SMITH POINT AND FOR THE LOWER TIDAL
POTOMAC RIVER. A SMALL CRAFT ADVISORY CONTINUES TONIGHT FOR THE
REMAINDER OF THE TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE
BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE THURSDAY AND FRIDAY.

A LOW PRESSURE SYSTEM HAS THE POTENTIAL TO PRODUCE ACCUMULATING
SNOW SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT PLEASE
RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-101000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1103 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND GUSTS UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING
AT ELEVATIONS ABOVE 2000 FT IN THE POTOMAC HIGHLANDS AND CENTRAL
SHENANDOAH VALLEY. A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 10
PM FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL READINGS BELOW ZERO ARE POSSIBLE ACROSS AREAS WEST OF
THE BLUE RIDGE THURSDAY NIGHT.

A LOW PRESSURE SYSTEM HAS THE POTENTIAL TO PRODUCE ACCUMULATING
SNOW SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT PLEASE
RELAY ANY REPORTS OF WINTRY WEATHER OR FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Dec 9, 9:27 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 AM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            2 SSE SHENANDOAH        38.47N  78.61W
12/09/2009                   PAGE               VA   PUBLIC

&&

EVENT NUMBER LWX0900477

KLW
Local storm report, Dec 9, 9:32 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
932 AM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0916 AM     FLOOD            2 SE SHENANDOAH         38.47N  78.60W
12/09/2009                   PAGE               VA   PUBLIC

&&

EVENT NUMBER LWX0900478

KLW
Local storm report, Dec 9, 9:59 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
959 AM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0936 AM     FLOOD            STANLEY                 38.58N  78.50W
12/09/2009                   PAGE               VA   EMERGENCY MNGR

            FLOODED BASEMENT WITH 2 FEET OF WATER

&&

EVENT NUMBER LWX0900479

KLW
Local storm report, Dec 9, 10:18 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 AM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            2 ENE NEW MARKET        38.66N  78.64W
12/09/2009                   SHENANDOAH         VA   EMERGENCY MNGR

            ROUTE 620 BETWEEN ROUTE 737 AND ROUTE 732 CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER LWX0900480

KLW
Local storm report, Dec 9, 10:20 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 AM EST WED DEC 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0949 AM     FLOOD            2 ENE NEW MARKET        38.66N  78.64W
12/09/2009                   SHENANDOAH         VA   EMERGENCY MNGR

            SMITH CREEK ROAD BETWEEN CEDAR LANE AND CARDINAL CLOSED
            DUE TO FLOODING

&&

EVENT NUMBER LWX0900481

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:02 AM ESTWind AdvisoryLWXAllegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more17 hr
Dec 9, 9:20 AM ESTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more20 hr
Dec 9, 3:57 AM ESTGale WarningLWX24 hr
Dec 9, 5:15 AM ESTAreal Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
Dec 9, 3:12 PM ESTSmall Craft AdvisoryLWX61 hr

Nearby

High Wind Warnings in West Virginia, 2009High Wind Warnings in Maryland, 2009High Wind Warnings in Virginia, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.